MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D SIZE6 X 9MM R DCM

ENCORE MEDICAL, L.P. 3DKNEE; INSERT, 3D SIZE6 X 9MM R DCM
Catalog Number 392-09-606
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the patient had a right total knee arthroplasty (tka) performed in 2012, and had developed significant medial wear on the poly insert.The surgeon performed a poly exchange and synovectomy to correct mal-alignment.
 
Additional Manufacturer Narrative
The reason for this revision surgery was significant medial wear on the poly insert.The previous surgery and the revision detailed in this investigation occurred over 5 years apart.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.Initial or prolonged hospitalization was required.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to poly wear.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the poly wear.There are multiple factors that may contribute to the event that are outside the control of djo surgical are excessive loading, unbalanced joint, patient activities, trauma and patient non-compliance with medical instructions.The complaint states that event occurred over 5 years post-operative and it seems that the poly insert might get worn out significantly on medial side due to mal-alignment of patient's knee anatomy.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
INSERT, 3D SIZE6 X 9MM R DCM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6410911
Report Number1644408-2017-00170
Device Sequence Number13682582
Product Code JWH
UDI-Device Identifier00888912120173
UDI-Public(01)00888912120173
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K020114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Catalogue Number392-09-606
Device Lot Number59600120
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/16/2017
Supplement Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age73 YR